International Journal of Theoretical Physics

, Volume 54, Issue 8, pp 2481–2493 | Cite as

Conserved Quantities and Adiabatic Invariants for El-Nabulsi’s Fractional Birkhoff System

  • Chuan-Jing Song
  • Yi Zhang


Based on El-Nabulsi-Birkhoff fractional equations, Lie symmetry and the Hojman conserved quantity, the Noether conserved quantity deduced indirectly by the Lie symmetry and adiabatic invariants of Lie symmetrical perturbation are studied under the framework of El-Nabulsi’s fractional model. Firstly, Lie symmetry and the Hojman conserved quantity are obtained, including the equations of motion of EI-Nabulsi’s fractional Birkhoff system, the determining equations of Lie symmetry for the system and the generalization of the Hojman theorem. Secondly, the Noether conserved quantity deduced indirectly by the Lie symmetry is obtained. Thirdly, the adiabatic invariants of Lie symmetrical perturbation for disturbed EI-Nabulsi’s fractional Birkhoff system is achieved, including the disturbed El-Nabulsi-Birkhoff fractional equations, the determining equations of Lie symmetrical perturbation and adiabatic invariants for disturbed El-Nabulsi’s fractional Birkhoff system. Fourthly, adiabatic invariants and exact invariants under the special ifinitesimal transformations are presented. Finally, the Hojman-Urrutia problem is discussed to illustrate the application of these methods and results.


Lie symmetry Hojman conserved quantity Noether conserved quantity Adiabatic invariants El-Nabulsi-Birkhoff fractional equation El-Nabulsi’s fractional Birkhoff system 



This work is supported by the National Natural Science Foundation of China (grant Nos.10972151 and 11272227), and the Innovation Program for Scientific Research of Nanjing University of Science and Technology.


  1. 1.
    Birkhoff, G.D.: Dynamical Systems. AMS College Publisher, Providence (1927)MATHGoogle Scholar
  2. 2.
    Santilli, R.M.: Foundations of Theoretical Mechanics II. Springer, New York (1983)CrossRefMATHGoogle Scholar
  3. 3.
    Mei, F.X., Shi, R.C., Zhang, Y.F., Wu, H.B.: Dynamics of Birkhoff systems. Beijing Institute of Technology, Beijing (1996)Google Scholar
  4. 4.
    Galiullin, A.S., Gafarov, G.G., Malaishka, R.P., Khwan, A.M.: Analytical Dynamics of Helmholtz, Birkhoff and Nambu systems. UFN, Moscow (1997). (in Russian)Google Scholar
  5. 5.
    El-Nabulsi, A.R.: A fractional approach to nonconservative Lagrangian dynamical systems. Fiz. A 14(4), 289–298 (2005)MATHGoogle Scholar
  6. 6.
    El-Nabulsi, A.R., Torres, D.F.M.: Necessary optimality conditions for fractional action-like integrals of variational calculus with Riemann-Liouville derivatives of order (α,β). Math. Methods Appl. Sci. 30(15), 1931–1939 (2007)MathSciNetADSCrossRefMATHGoogle Scholar
  7. 7.
    El-Nabulsi, A.R., Torres, D.F.M.: Fractional action-like variational problems. J. Math. Phys 49, 053521 (2008)MathSciNetADSCrossRefGoogle Scholar
  8. 8.
    El-Nabulsi, A.R.: Fractional action-like variational problems in holonomic, non-holonomic and semi-holonomic constrained and dissipative dynamical systems. Chaos, Solitons Fractals 42(1), 52–61 (2009)MathSciNetADSCrossRefMATHGoogle Scholar
  9. 9.
    Herzallah, M.A.E., Muslih, S.I., Baleanu, D., Rabei, E.M.: Hamilton-Jacobi and fractional like action with time scaling. Nonlinear Dyn. 66(4), 549–555 (2011)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    El-Nabulsi, A.R., Universal fractional Euler-Lagrange equation from a generalized fractional derivate operator. Cent. Eur. J. Phys. 9(1), 250–256 (2011)Google Scholar
  11. 11.
    Zhang, Y., Zhou, Y.: Symmetries and conserved quantities for fractional action-like Pfaffian variational problems. Nonlinear Dyn. 73(1-2), 783–793 (2013)CrossRefMATHGoogle Scholar
  12. 12.
    Noether, A.E.: Invariante variationsprobleme. Nachr. Akad. Wiss. Gött. Math. Phys. KI. II2, 235–257 (1918)Google Scholar
  13. 13.
    Djukić, D.S., Vujanović, B.: Noether’s theory in classical nonconservative mechanics. Acta Mech. 23(1-2), 17–27 (1975)MathSciNetADSCrossRefMATHGoogle Scholar
  14. 14.
    Bahar, L.Y., Kwatny, H.G.: Extension of Noether’s theorem to constrained nonconservative dynamical systems. Int. J. Non-Linear Mech. 22(2), 125–138 (1987)MathSciNetADSCrossRefMATHGoogle Scholar
  15. 15.
    Li, Z.P.: The transformation properties of constrained system. Acta Phys. Sin. 30(12), 1659–1671 (1981)Google Scholar
  16. 16.
    Liu, D.: Noether’s theorem and its inverse for nonholonomic nonconservative dynamical systems. Sci. China Ser. A 34(4), 419–429 (1991)MathSciNetADSMATHGoogle Scholar
  17. 17.
    Mei, F.X.: The Noether’s theory of Birkhoffian systems. Sci. China Ser. A 36(12), 1456–1467 (1993)MathSciNetMATHGoogle Scholar
  18. 18.
    Miron, R.: Noether theorem in higher-order Lagrangian mechanics. Int. J. Theor. Phys. 34(7), 1123–1146 (1995)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Sarlet, W., Crampin, M.: A characterization of higher-order Noether symmetries. J. Phys. A: Math. Gen. 18, L563–L565 (1985)MathSciNetADSCrossRefMATHGoogle Scholar
  20. 20.
    Liu, D.: Noether theorem and its converse for nonholonomic conservative dynamical systems. Sci. China Ser. A 20(11), 1189–1197 (1991)ADSGoogle Scholar
  21. 21.
    Mei, F.X.: Symmetries and Conserved Quantities of Constrained Mechanical Systems. Beijing Institute of Technology, Beijing (2004)Google Scholar
  22. 22.
    Zhang, Y., Mei, F.X.: Noether’s theory of mechanical systems with unilateral constraints. Appl. Math. Mech. 21(1), 59–66 (2000)MathSciNetCrossRefMATHGoogle Scholar
  23. 23.
    Luo, S.K.: Generalized Noether theorem of noholonomic nonpotential system in noninertial reference frame. Appl. Math. Mech. 12(9), 927–934 (1991)MathSciNetCrossRefMATHGoogle Scholar
  24. 24.
    Marwat, D.N.K., Kara, A.H., Mahomed, F.M.: Symmetries, conservation laws and multipliers via partial Lagrangians and Noether’s theorem for classically non-variational problems. Int. J. Theor. Phys. 46(12), 3022–3029 (2007)MathSciNetCrossRefMATHGoogle Scholar
  25. 25.
    Shamir, M.F., Jhangeer, A., Bhatti, A.A.: Killing and Noether symmetries of plane symmetric spacetime. Int. J. Theor. Phys 52, 3106–3117 (2013)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Frederico, G.S.F., Torres, D.F.M.: A formulation of Noether’s theorem for fractional problems of the calculus of variations. J. Math. Anal. Appl 334(2), 834–846 (2007)MathSciNetCrossRefMATHGoogle Scholar
  27. 27.
    Frederico, G.S.F., Torres, D.F.M.: Fractional conservation laws in optimal control theory. Nonlinear Dyn. 53(3), 215–222 (2008)MathSciNetCrossRefMATHGoogle Scholar
  28. 28.
    Frederico, G.S.F.: Fractional optimal control in the sense of Caputo and the fractional Noether’s theorem. Int. Math. Forum 3(10), 479–493 (2008)MathSciNetMATHGoogle Scholar
  29. 29.
    Long, Z.X., Zhang, Y.: Fractional Noether Theorem based on extended exponentially fractional integral. Int. J. Theor. Phys. 53, 841–855 (2014)MathSciNetCrossRefGoogle Scholar
  30. 30.
    Long, Z.X., Zhang, Y.: Noether’s theorems for fractional variational problem from EI-Nabulsi extended exponentially fractional integral in phase space. Acta Mech. 225(1), 77–90 (2014)MathSciNetCrossRefMATHGoogle Scholar
  31. 31.
    Zhang, Y.: Noether symmetries and conserved quantities for fractional action-like variational problems in phase space. Acta Sci. Nat. Univ. Sunyatsen 52(4), 20–25 (2013)Google Scholar
  32. 32.
    Malinowska, A.B.: A formulation of the fractional Noether-Type theorem for multidimentional Lagrangians. Appl. Math. Lett. 25(11), 1941–1946 (2012)MathSciNetCrossRefMATHGoogle Scholar
  33. 33.
    Malinowska, A.B., Torres, D.F.M.: Introduction to the Fractional Calculus of Variations. Imperial College Press, London (2012)CrossRefMATHGoogle Scholar
  34. 34.
    Zhou, S., Fu, H., Fu, J.L.: Symmetry theorems of Hamiltonian systems with fractional derivatives. China Phys. Mech. Astron. 54(10), 1847–1853 (2011)CrossRefGoogle Scholar
  35. 35.
    Frederico, G.S.F., Torres, D.F.M.: Fractional Noether’s theorem in the Riesz-Caputo sense. Appl. Math. Comput. 217(3), 1023–1033 (2010)MathSciNetCrossRefMATHGoogle Scholar
  36. 36.
    Atanacković, T.M., Konjik, S., Pilipović, S., Simić, S.: Variational problems with fractional derivatives:Invariance conditions and Noether’s theorem. Nonlinear Anal. 71(5-6), 1504–1517 (2009)MathSciNetCrossRefMATHGoogle Scholar
  37. 37.
    Lutzky, M.: Dynamical symmetries and conserved quantities. J. Phys. A: Math. Gen. 12, 973–981 (1979)MathSciNetADSCrossRefMATHGoogle Scholar
  38. 38.
    Prince, G.E., Eliezer, C.J.: On the Lie symmetries of the classical Kepler problem. J. Phys. A: Math. Gen. 14, 587–596 (1981)MathSciNetADSCrossRefMATHGoogle Scholar
  39. 39.
    Zhao, Y.Y.: Conservative quantities and Lie symmetries of nonconservative dynamical systems. Acta Mech. Sin. 26, 380–384 (1994)MATHGoogle Scholar
  40. 40.
    Mei, F.X.: Applications of Lie groups and Lie algebras to constrained mechanical systems. Science Press, Beijing (1999)Google Scholar
  41. 41.
    Hojman, S.A.: A new conservation law constructed without using either Lagrangians and Hamiltonians. J. Phys. A Math. Gen. 25, L291-L295 (1992)MathSciNetADSCrossRefMATHGoogle Scholar
  42. 42.
    Mei, F.X., Wu, H.B.: Dynamics of Constrained Mechanical Systems. Beijing Institute of Technology, Beijing (2009). (in English)Google Scholar
  43. 43.
    Mei, F.X.: The Applications of Lie Group and Lie Algebra for Constrained Mechanical Systems (1999). (in Chinese)Google Scholar
  44. 44.
    Burgers, J.M.: Die adiabatischen invarianten bedingt periodischer systems. Ann. Phys. 357(2), 195–202 (1917)CrossRefGoogle Scholar
  45. 45.
    Notte, J., Fajans, J., Chu, R., Wurtele, J.S.: Experimental breaking of an adiabatic invariant. Phys. Rev. Lett. 70, 3900–3903 (1993)ADSCrossRefGoogle Scholar
  46. 46.
    Bulanov, S.V., Shasharina, S.G.: Behaviour of adiabatic invariant near the separatrix in a stellarator. Nucl. Fusion 32(9), 1531–1543 (1992)ADSCrossRefGoogle Scholar
  47. 47.
    Zhang, M.J., Fang, J.H., Lu, K: Perturbation to Mei symmetry and generalized Mei adiabatic invariants for Birkhoffian systems. Int. J. Theor. Phys 49, 427–437 (2010)MathSciNetCrossRefMATHGoogle Scholar
  48. 48.
    Zhang, Y.: Perturbation to Noether symmetries and adiabatic invariants for generalized Birkhoffian systems. Bull. Sci. Technol. 26(4), 477–481 (2010)Google Scholar
  49. 49.
    Zhang, Y.: Perturbation to Lie symmetries and adiabatic invariants for generalized Birkhoffian systems. Bull. Sci. Technol. 27(3), 311–317 (2011)Google Scholar

Copyright information

© Springer Science+Business Media New York 2014

Authors and Affiliations

  1. 1.College of ScienceNanjing University of Science and TechnologyNanjingPeople’s Republic of China
  2. 2.College of Civil EngineeringSuzhou University of Science and TechnologySuzhouPeople’s Republic of China

Personalised recommendations